MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL PROTECTORS P53; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL PROTECTORS P53; INTRAVASCULAR ADMINISTRATION SET
Model Number 515107
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 2 bd phaseal¿ protectors p53 experienced leakage between the protector and vial during use.The following information was provided by the initial reporter: leakage between protector and vial when they prepared antibiotics.No patient involved.
 
Additional Manufacturer Narrative
H.6.Investigation summary no photos or physical samples that display the reported condition were available for investigation.A device history review was performed for reported lot 1704009, no deviations or non-conformance's were identified during the manufacturing process that could have contributed to this issue.Twelve retained samples of the same lot were used for additional evaluation.All product was inspected and no issues or defects were observed.Functional testing was performed, connecting the protectors to a standard 32mm vial using the m12 assembly fixture and attaching a sample syringe and injector.In all cases the protectors were properly fitted to the vial, liquid inside the syringe could move to the vial and back to the syringe without issue, and no leaks were observed.Leakage testing is performed for all lots during manufacturing to ensure the quality of the membrane, results were reviewed for this lot and found to be within specifications.While we could not verify your reported incident, bd has previously investigated incidents related to leakages when using vials of piperacillin/tazobactam.During our evaluations it was noted the protector housing could not properly fit to the vial of piperacillin/tazobactam.We observed several differences in the dimensions of the standard 32mm iso compliant vial and the vial of piperacillin/tazobactam, the vial of piperacillin/tazobactam seemed to have a lower height in the rubber stopper and vial cap which prevented a secure connection between the protector and vial.Based on the investigation performed, we cannot identify a root cause related to our manufacturing process at this time.Complaints received for this defect and device will be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description

Brand Name
BD PHASEAL PROTECTORS P53
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key10165988
Report Number3003152976-2020-00257
Device Sequence Number2729870
Product Code ONB
UDI-Device Identifier30382905151072
UDI-Public30382905151072
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Model Number515107
Device Catalogue Number515107
Device Lot Number1704009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer05/27/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;